MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM.

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 40 MM; PEDICLE SCREW SPINAL SYSTEM.
Catalog Number 482315540
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 03/15/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the surgeon went to remove the l5 screw on the right and while removing it with the correct driver the tulip popped off.He was able to remove the bone screw with the quick out driver though.No additional time was added to the case and the patient was not effected.
 
Additional Manufacturer Narrative
Method: risk assessment; results: no lot # was provided, so a manufacturing record review could not be performed.Conclusion: the plausible root cause cannot be determined conclusively.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW DIA 5.5 X 40 MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM.
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5567918
Report Number3005525032-2016-00036
Device Sequence Number18915063
Product Code MNH
UDI-Device Identifier04546540562043
UDI-Public(01)04546540562043
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K071373
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482315540
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/15/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/11/2016
Supplement Report FDA Received Date07/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1